Doctor insights on:
Birth Control Affect Depression
Depression is a mood disorder that can affect behavior and emotions. Symptoms of depression include feeling down most of the time, losing interest in previously enjoyable activities, increase or decrease in appetite or weight, sleeping more or less, becoming easily agitated or lethargic, feeling worthless, feeling guilty, having difficulty concentrating, thinking more about death and dying. Depression can sometimes result in suicidal thoughts and plans. In this case, emergent ...Read more
Not Clear Yet: Currently, it is thought that combined progestin + estrogen birth control formulations may be less likely to trigger depressive symptoms than progestin-only contraceptives. Bottom line is that more research is needed to clarify the relationship between various birth control forms and mood changes. ...Read more
That is possible.: Please discuss this with your prescribing provider. ...Read more
It can happen: Oral contraceptives can produce a wide variety of effects, and so can coming off of them. If concerned about depression, please talk with your physician. You need to be assessed and offered personalized suggestions to help you. You can see a psychologist or other therapist also, as therapy can have very good effect in depression. So can exercise, healthy eating, etc. Psychiatrists help too! ...Read moreSee 1 more doctor answer
OCP and Depression: Ocp does impact moods at times as estrogen Progesterone are very strong hormone s impacting the levels of serotonin (mood chemical) a neurotransmitter responsible for mood regulation. If you are noticing severe mood disturbance please discuss with your pcp or get a psychiatric consult if there is any concerns of exacerbation of pre-existing mood issues. All the best. ...Read more
Quite often you can.: Make sure that your physician (s) are aware because some times oral contraceptives can worsen depressive symptoms. So, this should be monitored. ...Read more
Progesterone: The one with least Progesterone. This hormone is the most related with depression. If you consider the Progesterone containing iud, Mirena (levonorgestrel), then you get the least Progesterone in your body. Also, this device has no cumulative drug effect and can be quickly removed if it worsens your depression. Remember, an unwanted pregnancy can be depressing ...Read moreSee 1 more doctor answer
Usually Progestrone: Birth control pills differ in their dosages and types of Estrogens and progesterone. More women have depression from progesterone. However some get it from some of the different types of estrogens. A good rule of thumb is to try the lowest dose pill with the least Progesterone first. ...Read more
YES: Yes, this is one of the most common reasons why we switch bcp on patients. ...Read more
If birth control pills were adding to my depression, how long after going off of them would I notice a difference?
Right away: The hormones in birth control pills are gone from you system in a day, and then your body will start to have a natural cycle--which involves hormonal changes, which can also affect your moods. Lots of things also affect moods, but if you are persistently feeling depressed, you should see your doctor. ...Read moreSee 1 more doctor answer
Does birth control cause anxiety & depression over being anxious? I'll start panicking over something then be completely fine about it 10 mins later.
Sometimes: If you are more anxious and depressed since starting birth control, it may be a side effect. Compare your mood and anxiety level since being on birth control to before. If your mood /anxiety is worse, tell your doctor and see if there is another birth control or lower dose he/she can recommend. That being said, most females I see taking birth control are fine. But check with your doctor if unsure ...Read more
Do all birth control pills have depression as a side effect? Are there any that don't cause this?
Depression ; OC's: Oral contraceptives (oc's) can all cause depression, but this effect is not automatic for all women. Emotional balance is a very complex thing, not regulated by hormones alone -- yet in some women can certainly be affected by them. You ; your ob-gyn physician may find that oc's differ in these effects for you. You may also have a depression which needs treatment regardless of oc's. ...Read more
I haven't gotten period im 2weeksnot late. But im on birth control n taking a anti depression medicine - is it safe to continue?
Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more
- Talk to a doctor online
- Herbalife affect birth control
- Diarrhea affect birth control
- Fluconazole affect birth control
- Antacids affect birth control
- Antibiotics affect with birth control
- Affect birth control
- Will cefdinir affect birth control
- Metronidazole affect birth control
- Will affect antidepressants birth control